Alert archive / Illinois / River Flood Watches in 2016
River Flood Watch 13, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood watch at Aug 28, 2016, 10:45 AM CDT for Henderson County, Illinois; Des Moines County, Iowa. It took effect at Aug 30, 2016, 4:00 PM CDT. It was in force for 6 days.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2016, 10:45 AM CDT (15:45 UTC)
- In effect from
- Aug 30, 2016, 4:00 PM CDT
- Expired
- Sep 5, 2016, 7:00 AM CDT
- In force
- 6 days
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Des Moines County, IA, Henderson County, IL
The radar
The Quad Cities radar (KDVN), 90 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Gladstone (GLDI2).
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
264
WGUS63 KDVN 281545
FFADVN
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1045 AM CDT SUN AUG 28 2016
...The National Weather Service in the Quad Cities has issued a
Flood Watch for the following rivers in Iowa...Illinois...
Mississippi River at Keithsburg affecting Des Moines...Louisa...
Henderson and Mercer Counties
Mississippi River at Gladstone LD18 affecting Des Moines and
Henderson Counties
Mississippi River at Burlington affecting Des Moines...Lee...
Hancock and Henderson Counties
Cedar River near Conesville affecting Cedar...Louisa and Muscatine
Counties
This Flood Watch is based on observed and predicted rainfall over
the next 24 hours.
At this time there is moderate confidence in the potential for minor
flooding associated with recent heavy rainfall amounts. If recent
trends continue, these watches will be upgraded to flood warnings.
IAZ078-089-ILZ024>025-290945-
/O.NEW.KDVN.FL.A.0012.160901T0000Z-160904T0600Z/
/KHBI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1045 AM CDT SUN AUG 28 2016
The National Weather Service in Quad Cities has issued a
* Flood Watch for
The Mississippi River at Keithsburg
* Until Friday.
* At 9:30 AM Sunday the stage was 12.2 feet.
* Flood stage is 14.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Wednesday evening...and continue
rising to 14.2 feet Thursday. Fall below flood stage Friday.
* This is based on moderate confidence in the river reaching flood
stage. Forecasts may change so monitor for updated information.
&&
LAT...LON 4116 9097 4117 9106 4094 9099 4091 9094
4108 9091
$$
IAZ089-ILZ025-290945-
/O.NEW.KDVN.FL.A.0013.160830T2100Z-160905T1200Z/
/GLDI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1045 AM CDT SUN AUG 28 2016
The National Weather Service in Quad Cities has issued a
* Flood Watch for
The Mississippi River at Gladstone LD18
* Until Saturday evening.
* At 8:00 AM Sunday the stage was 8.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Tuesday...and continue rising to
11.0 feet Thursday. Fall below flood stage Saturday evening.
* This is based on moderate confidence in the river reaching flood
stage. Forecasts may change so monitor for updated information.
&&
LAT...LON 4086 9110 4084 9105 4091 9094 4094 9099
$$
IAZ089-099-ILZ025-034-290944-
/O.NEW.KDVN.FL.A.0014.160831T0600Z-160905T0000Z/
/BRLI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1045 AM CDT SUN AUG 28 2016
The National Weather Service in Quad Cities has issued a
* Flood Watch for
The Mississippi River at Burlington
* Until Saturday morning.
* At 10:00 AM Sunday the stage was 13.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Wednesday morning...and continue
rising to 15.7 feet Thursday. Fall below flood stage Saturday
morning.
* This is based on moderate confidence in the river reaching flood
stage. Forecasts may change so monitor for updated information.
&&
LAT...LON 4086 9110 4067 9118 4061 9142 4062 9108
4084 9105
$$
IAZ065-067-078-290944-
/O.NEW.KDVN.FL.A.0015.160830T2000Z-160903T0730Z/
/CNEI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1045 AM CDT SUN AUG 28 2016
The National Weather Service in Quad Cities has issued a
* Flood Watch for
The Cedar River near Conesville
* Until Thursday.
* At 10:00 AM Sunday the stage was 10.7 feet.
* Flood stage is 13.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Tuesday...and continue rising to
13.6 feet Wednesday. Fall below flood stage Thursday.
* This is based on moderate confidence in the river reaching flood
stage. Forecasts may change so monitor for updated information.
&&
LAT...LON 4164 9121 4135 9139 4129 9132 4157 9106
4170 9110
$$
RP Kinney3 follow-up statements
090
WGUS63 KDVN 290121
FFADVN
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
821 PM CDT SUN AUG 28 2016
...The Flood Watch continues for the following rivers in Iowa...
Illinois...
Mississippi River at Keithsburg affecting Des Moines...Louisa...
Henderson and Mercer Counties
Mississippi River at Gladstone LD18 affecting Des Moines and
Henderson Counties
Mississippi River at Burlington affecting Des Moines...Lee...
Hancock and Henderson Counties
Cedar River near Conesville affecting Cedar...Louisa and Muscatine
Counties
This Flood Watch is based on observed and predicted rainfall over
the next 24 hours.
At this time there is limited confidence associated with rainfall
amounts and the location of predicted rainfall.
If rainfall in the basin is less than predicted, the forecast river
stage may not be reached. Conversely, if rainfall is more than
predicted the river may crest higher.
As the rainfall forecast becomes more certain, this watch will
either be upgraded to a warning or cancelled.
IAZ078-089-ILZ024>025-291921-
/O.CON.KDVN.FL.A.0012.160901T0000Z-160904T0600Z/
/KHBI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
821 PM CDT SUN AUG 28 2016
The Flood Watch continues for
The Mississippi River at Keithsburg
* Until Friday.
* At 7:30 PM Sunday the stage was 12.4 feet.
* Flood stage is 14.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Wednesday evening...and continue
rising to 14.2 feet Thursday morning. Fall below flood stage
Friday.
* This is based on forecast rainfall, consequently there is limited
confidence in the river reaching flood stage. Forecasts may change
so monitor for updated information.
&&
LAT...LON 4116 9097 4117 9106 4094 9099 4091 9094
4108 9091
$$
IAZ089-ILZ025-291920-
/O.CON.KDVN.FL.A.0013.160830T2100Z-160905T1200Z/
/GLDI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
821 PM CDT SUN AUG 28 2016
The Flood Watch continues for
The Mississippi River at Gladstone LD18
* Until Saturday evening.
* At 8:00 PM Sunday the stage was 8.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Tuesday...and continue rising to
11.0 feet Thursday morning. Fall below flood stage Saturday
evening.
* This is based on forecast rainfall, consequently there is limited
confidence in the river reaching flood stage. Forecasts may change
so monitor for updated information.
&&
LAT...LON 4086 9110 4084 9105 4091 9094 4094 9099
$$
IAZ089-099-ILZ025-034-291920-
/O.CON.KDVN.FL.A.0014.160831T0600Z-160905T0000Z/
/BRLI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
821 PM CDT SUN AUG 28 2016
The Flood Watch continues for
The Mississippi River at Burlington
* Until Saturday morning.
* At 8:00 PM Sunday the stage was 13.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Wednesday morning...and continue
rising to 15.7 feet Thursday. Fall below flood stage Saturday
morning.
* This is based on forecast rainfall, consequently there is limited
confidence in the river reaching flood stage. Forecasts may change
so monitor for updated information.
&&
LAT...LON 4086 9110 4067 9118 4061 9142 4062 9108
4084 9105
$$
IAZ065-067-078-291920-
/O.CON.KDVN.FL.A.0015.160830T2000Z-160903T0730Z/
/CNEI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
821 PM CDT SUN AUG 28 2016
The Flood Watch continues for
The Cedar River near Conesville
* Until Thursday.
* At 8:00 PM Sunday the stage was 11.1 feet.
* Flood stage is 13.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Tuesday...and continue rising to
13.6 feet Wednesday. Fall below flood stage Thursday.
* This is based on forecast rainfall, consequently there is limited
confidence in the river reaching flood stage. Forecasts may change
so monitor for updated information.
&&
LAT...LON 4164 9121 4135 9139 4129 9132 4157 9106
4170 9110
$$860
WGUS63 KDVN 290845
FFADVN
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 AM CDT MON AUG 29 2016
...The Flood Watch continues for the following rivers in Iowa...
Illinois...
Mississippi River at Keithsburg affecting Des Moines...Louisa...
Henderson and Mercer Counties
Mississippi River at Gladstone LD18 affecting Des Moines and
Henderson Counties
Mississippi River at Burlington affecting Des Moines...Lee...
Hancock and Henderson Counties
Cedar River near Conesville affecting Cedar...Louisa and Muscatine
Counties
This Flood Watch is based on observed and predicted rainfall over
the next 24 hours.
At this time there is moderate confidence in these sites reaching flood stage.
As confidence grows, these watches will either be upgraded to a warning or
cancelled.
IAZ078-089-ILZ024>025-300245-
/O.CON.KDVN.FL.A.0012.160901T0000Z-160904T0600Z/
/KHBI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
345 AM CDT MON AUG 29 2016
The Flood Watch continues for
The Mississippi River at Keithsburg
* Until Friday.
* At 2:30 AM Monday the stage was 12.6 feet.
* Flood stage is 14.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Wednesday evening...and continue
rising to 14.2 feet Thursday morning. Fall below flood stage
Friday.
* This is based on moderate confidence in the river reaching flood
stage. Forecasts may change so monitor for updated information.
&&
LAT...LON 4116 9097 4117 9106 4094 9099 4091 9094
4108 9091
$$
IAZ089-ILZ025-300244-
/O.CON.KDVN.FL.A.0013.160830T2100Z-160905T1200Z/
/GLDI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
345 AM CDT MON AUG 29 2016
The Flood Watch continues for
The Mississippi River at Gladstone LD18
* Until Saturday evening.
* At 2:00 AM Monday the stage was 8.7 feet.
* Flood stage is 10.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Tuesday...and continue rising to
11.0 feet Thursday morning. Fall below flood stage Saturday
evening.
* This is based on moderate confidence in the river reaching flood
stage. Forecasts may change so monitor for updated information.
&&
LAT...LON 4086 9110 4084 9105 4091 9094 4094 9099
$$
IAZ089-099-ILZ025-034-300244-
/O.CON.KDVN.FL.A.0014.160831T0600Z-160905T0000Z/
/BRLI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
345 AM CDT MON AUG 29 2016
The Flood Watch continues for
The Mississippi River at Burlington
* Until Saturday morning.
* At 3:00 AM Monday the stage was 13.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is possible.
* Forecast...Rise above flood stage Wednesday morning...and continue
rising to 15.7 feet Thursday. Fall below flood stage Saturday
morning.
* This is based on moderate confidence in the river reaching flood
stage. Forecasts may change so monitor for updated information.
&&
LAT...LON 4086 9110 4067 9118 4061 9142 4062 9108
4084 9105
$$
IAZ065-067-078-300244-
/O.CON.KDVN.FL.A.0015.160830T2000Z-160903T0730Z/
/CNEI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
345 AM CDT MON AUG 29 2016
The Flood Watch continues for
The Cedar River near Conesville
* Until Thursday.
* At 3:00 AM Monday the stage was 11.6 feet.
* Flood stage is 13.0 feet.
* Minor flooding is possible.
* Recent activity...additional rainfall fell in the basin last night.
At this time the river is still forecast to reach flood stage on Tuesday.
However, with this additional rainfall it is possible that the forecast
could change.
* Forecast...Rise above flood stage Tuesday...and continue rising to
13.6 feet Wednesday. Fall below flood stage Thursday.
* This is based on moderate confidence in the river reaching flood
stage. Forecasts may change so monitor for updated information.
&&
LAT...LON 4164 9121 4135 9139 4129 9132 4157 9106
4170 9110
$$
Gibbs855
WGUS63 KDVN 291543
FFADVN
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1043 AM CDT MON AUG 29 2016
...The Flood Watch has been upgraded to a Flood Warning for the
following rivers in Iowa...Illinois...
Mississippi River at Gladstone LD18 affecting Des Moines and
Henderson Counties
Mississippi River at Burlington affecting Des Moines...Lee...
Hancock and Henderson Counties
Cedar River near Conesville affecting Cedar...Louisa and Muscatine
Counties
Confidence has increased that the river levels will rise above flood
stage so the Flood Watch has been upgraded to a Flood Warning.
IAZ089-ILZ025-291613-
/O.CAN.KDVN.FL.A.0013.160830T1600Z-160905T1200Z/
/GLDI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1043 AM CDT MON AUG 29 2016
The Flood Watch has been replaced by a Flood Warning for
The Mississippi River at Gladstone LD18
* Please refer to the Flood Warning for details.
&&
LAT...LON 4086 9110 4084 9105 4091 9094 4094 9099
$$
IAZ089-099-ILZ025-034-291613-
/O.CAN.KDVN.FL.A.0014.160831T0000Z-160905T0000Z/
/BRLI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1043 AM CDT MON AUG 29 2016
The Flood Watch has been replaced by a Flood Warning for
The Mississippi River at Burlington
* Please refer to the Flood Warning for details.
&&
LAT...LON 4086 9110 4067 9118 4061 9142 4062 9108
4084 9105
$$
IAZ065-067-078-291613-
/O.CAN.KDVN.FL.A.0015.160830T1500Z-160903T0730Z/
/CNEI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1043 AM CDT MON AUG 29 2016
The Flood Watch has been replaced by a Flood Warning for
The Cedar River near Conesville
* Please refer to the Flood Warning for details.
&&
LAT...LON 4164 9121 4135 9139 4129 9132 4157 9106
4170 9110
$$What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood watch went out at Aug 28, 6:40 AM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 28, 6:40 AM CDT, 4 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Quad Cities IA IL 640 AM CDT SUN AUG 28 2016 ...12Z AVIATION UPDATE... .SYNOPSIS... Issued at 312 AM CDT Sun Aug 28 2016 Early this morning, widely isolated showers and thunderstorms were occurring across the far southwest of the CWA. This showers were slowly rippling to the east along a boundary that has served as the weather producer across the area for the past few shifts. These showers are not expected to expand much. To the north of this diffuse boundary, sporadic dense fog has been reported. This has been tempered by high clouds moving across the area. This fog could expand and will continue to be monitored for possible special weather statements or advisories. This diffuse boundary will serve as the main weather producer again today across the area. && .SHORT TERM...(Today and Tonight) ISSUED AT 312 AM CDT Sun Aug 28 2016 Main forecast concern for the short term forecast are the chances for showers and thunderstorms late this morning into the early evening. Differences in models mean that there will be a chance for showers and thunderstorms starting late in morning through the early evening. Clearing skies should take hold tonight. Large scale flow is the same between the models with a lack of upper level forcing for ascent. Broad zonal to brief NW flow will dominate the short term. Later today into the evening, weak upper level ridging should lead to an end for showers and thunderstorms. Initiation of these showers and thunderstorms will be driven by mesoscale features. These features are weak convergence along the boundary along with diurnal heating. Hires models start to percolate storms and showers by the early afternoon. Model soundings in the GFS show that initiation may occur in the late morning whereas the NAM suggests the afternoon. Regardless, it looks like the same as yesterday with slightly better coverage. Showers and thunderstorms should weaken shortly after sunset. The main impacts from these storms would be occasional lightning and brief heavy rainfall. Some sites in Henry county, Illinois could have seen 2 inches last night. These totals could be possible again today in extremely isolated areas as the hires ARW supports this notion as well. Otherwise, most of the areas will see less than a quarter of an inch and more likely see no rain at all. .LONG TERM...(Monday through Saturday) ISSUED AT 312 AM CDT Sun Aug 28 2016 Weak flow at the surface and aloft, along with the lingering very moist and moderately unstable airmass over the region, will require at least daily chances for thunderstorms over especially southern half of the area through Tuesday. Beyond, a building upper ridge out west is expected to send Canadian high pressure into the Great Lakes, providing a stretch of dry, slightly cooler and less humid weather late in the week. Monday and Tuesday: Main challenge is the low confidence potential for what is largely airmass type showers and thunderstorms. Deep moisture, shown by a lingering axis of seasonably high PW values and surface dewpoints in the upper 60s to lower 70s, will lead to periods of sufficiently high MUCAPES with occasional weak mid level impulses triggering convection. This potential remains greatest across the southern half of the forecasts area, where 30 to 40 percent pops are maintained, with mostly slight chances to the north. Persistence will be a good rule for temperatures due to the unchanging airmass, keeping highs in the lower to mid 80s and low in the 60s. Tuesday night into Wednesday, the developing ridge out west in the amplifying upper level flow sends Canadian high pressure southeast into the Great Lakes. This will be punctuated with a cold front pushing south through the area around Tuesday night. Will maintain widespread slight chances for thunderstorms with the fropa overnight, then low chance pops across the far south on Wednesday. Otherwise, lower dewpoints will follow with temperatures shown by model blends reaching the upper 70s to lower 80s. Thursday through Saturday: The area remains under the influence of the surface ridge with a light low level easterly flow Thu and Fri providing highs in the 70s, lows in the 50s and more comfortable humidity levels. The high edges east by Saturday leading to a return southerly flow and warmer temperatures. Slight chance pops, mentioned by the consensus over the western half of the forecast area, where the GFS develops convection due to the warm advection and returning moisture, are likely overdone. The somewhat similar GFS and ECMWF in these periods show more favorable conditions for thunderstorms holding off toward next Sunday or even Sunday night. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) ISSUED AT 640 AM CDT Sun Aug 28 2016 Sporadic LIFR fog still possible this morning at the TAF sites, however confidence is very low, so took it out of the TAFs. Today should be VFR with light winds across the area. Some airmass thunderstorms are possible later today. However, due to the isolated nature of these storms, have left them out. MVFR and IFR fog return for tonight. Started to trend the TAFs that way, later shifts will be able to fine tune them. && .HYDROLOGY... Issued at 1140 AM CDT Sat Aug 27 2016 Many area rivers are forecast to rise over the next week due to recent heavy rainfall. The point with the main near term concern is the Cedar River near Conesville. The new forecast has that point rising above minor flood stage around midday Tuesday. The river has yet to begin another rise, and would prefer to assess trends before committing to a flood watch. We will be re- evaluating tonight into Sunday. The Wapsipinicon River near DeWitt is also forecast to rise above minor flood stage next Friday, which is much too far out for a flood watch, especially given that location's history of under performing crests. On the Mississippi River, the main change with the morning forecast guidance was somewhat higher crests at some points. Three locations are now forecast to go over flood stage in the next four to 5 days: Keithsburg, Gladstone, and Burlington. Confidence remains low, with another complicating factor being the considerable uncertainty in additional QPF over the next several days. Will hold off with any flood watches again today. && .DVN Watches/Warnings/Advisories... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Gibbs SHORT TERM...Gibbs LONG TERM...Sheets AVIATION...Gibbs HYDROLOGY...RPK
Hazardous weather outlook, Aug 28, 3:41 AM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 341 AM CDT SUN AUG 28 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-290845- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 341 AM CDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT LOCALIZED AREAS OF DENSE FOG WILL BE POSSIBLE THIS MORNING... ESPECIALLY NORTH OF HIGHWAY 30. BE SURE TO ALLOW MORE TIME FOR TRAVEL AND SLOW DOWN IF YOU ENCOUNTER FOG. ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. THE MAIN THREAT FROM THESE STORMS WOULD BE HEAVY RAIN AND LIGHTNING. AT THIS TIME THE THREAT FOR SEVERE WEATHER IS VERY LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA MONDAY THROUGH WEDNESDAY. THE POTENTIAL FOR SEVERE WEATHER IS LOW. RUNOFF FROM RECENT HEAVY RAINFALL MAY LEAD TO MINOR FLOODING ALONG PORTIONS OF AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT VISIBILITIES LESS THAN A QUARTER MILE THIS MORNING. GIBBS/SHEETS
In the hours before
Special weather statement, Aug 28, 10:15 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA/IL 1015 AM CDT SUN AUG 28 2016 ILC067-281615- HANCOCK- 1015 AM CDT SUN AUG 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HANCOCK COUNTY UNTIL 1115 AM CDT... AT 1013 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER AUGUSTA...OR 15 MILES SOUTHEAST OF CARTHAGE...MOVING NORTH AT 10 MPH. HEAVY RAINFALL RATES OVER 1 INCH PER HOUR AND LOCALIZED PONDING OF WATER OR BRIEF FLASH FLOODING ARE POSSIBLE WITH THIS STORM. ADDITIONALLY, WINDS MAY GUST OVER 30 MPH. LOCATIONS IMPACTED INCLUDE... AUGUSTA...PLYMOUTH AND HANCOCK COUNTY FAIRGROUNDS. TORRENTIAL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4020 9103 4030 9101 4029 9091 4019 9091 TIME...MOT...LOC 1513Z 199DEG 9KT 4025 9094 UTTECH
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 9:47 PM CDT | Special Weather Statement | DVN | Henry | 28 min |
| Aug 27, 10:49 PM CDT | Special Weather Statement | DVN | Henry | 41 min |
| Aug 27, 11:26 PM CDT | Special Weather Statement | DVN | Henry | 64 min |
| Aug 28, 10:15 AM CDT | Special Weather Statement | DVN | Hancock | 60 min |
| Aug 28, 10:45 AM CDT | River Flood Watch | DVN | Henderson, Mercer | 7 days |
| Aug 28, 10:45 AM CDT | River Flood Watch | DVN | Hancock, Henderson | 7 days |
| Aug 28, 4:22 PM CDT | Special Weather Statement | DVN | Henry | 53 min |
| Aug 28, 5:23 PM CDT | Flash Flood Warning | DVN | Henry, Whiteside | 6 hr |
| Aug 28, 10:45 AM CDT | River Flood Watch | DVN | Cedar, Louisa, Muscatine | 6 days |
| Aug 28, 1:31 PM CDT | Special Weather Statement | DVN | Johnson | 59 min |
| Aug 28, 4:33 PM CDT | Tornado Warning | DVN | Buchanan, Delaware, Linn | 27 min |
| Aug 28, 5:55 PM CDT | Special Weather Statement | DVN | Clinton | 35 min |
| Aug 28, 6:14 PM CDT | Special Weather Statement | DVN | Clinton | 31 min |
| Aug 28, 6:32 PM CDT | Special Weather Statement | DVN | Clinton | 28 min |
Nearby
River Flood Watches in Illinois, 2016River Flood Watches in Iowa, 2016Every river flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.